Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 81, NWS Newport/Morehead City, NC

October 6, 20244 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 6, 2024, 8:17 PM EDT for 4 counties in North Carolina. It took effect at Oct 7, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2024, 8:17 PM EDT (00:17 UTC)
In effect from
Oct 7, 2024, 8:00 AM EDT
Expired
Oct 7, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WHUS42 KMHX 070017
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
817 PM EDT Sun Oct 6 2024

NCZ196-204-205-071230-
/O.EXP.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/
/O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
/O.CON.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
East Carteret-Ocracoke Island-Hatteras Island-
817 PM EDT Sun Oct 6 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY
NIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 to
  8 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents and large breaking waves expected in the 
  surf zone.

* WHERE...The beaches from Oregon Inlet to Cape Lookout.

* WHEN...For the High Surf Advisory, until midnight EDT Monday 
  night. For the Beach Hazards Statement, from 8 AM EDT Monday 
  through Monday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Dangerous shore 
  break can throw a swimmer or surfer head first into the bottom 
  causing neck and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ203-071230-
/O.EXP.KMHX.BH.S.0080.000000T0000Z-241007T0000Z/
/O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
Northern Outer Banks-
817 PM EDT Sun Oct 6 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...From 8 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-199-071230-
/O.NEW.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
West Carteret-Coastal Onslow-
817 PM EDT Sun Oct 6 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT Monday through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
1 follow-up statement
215 
WHUS42 KMHX 070818
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
418 AM EDT Mon Oct 7 2024

NCZ196-204-205-072030-
/O.CON.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
/O.CON.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
East Carteret-Ocracoke Island-Hatteras Island-
418 AM EDT Mon Oct 7 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 5 
  to 8 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents and large breaking waves expected in 
  the surf zone.

* WHERE...The beaches from Oregon Inlet to Cape Lookout.

* WHEN...For the High Surf Advisory, until midnight EDT tonight. 
  For the Beach Hazards Statement, from 8 AM EDT this morning 
  through this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Dangerous shore 
  break can throw a swimmer or surfer head first into the bottom 
  causing neck and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-199-072030-
/O.CON.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
West Carteret-Coastal Onslow-
418 AM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-072030-
/O.CON.KMHX.BH.S.0081.241007T1200Z-241008T0000Z/
Northern Outer Banks-
418 AM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 5 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 6, 3:27 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Oct 6, 3:27 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
327 PM EDT Sun Oct 6 2024

.SYNOPSIS...
High pressure will build into the area today. Another frontal
passage on Monday will bring our next chance for precip to
Eastern North Carolina. Swell from distant Hurricane Kirk will
also bring marine and coastal impacts through at least mid week.
Strong high pressure and noticeably cooler air building into
the area by late this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 2:30 PM Sunday...High pressure will support beautiful
conditions across ENC through the rest of the day. Current obs
show fair weather cu across the coastal plain with temps in the
mid 70s to low 80s. Mostly clear skies and light to calm winds
overnight will allow us to radiate well and cool off quickly.
Lows will be in the mid 60s across the coastal plain and low
60s at the beaches. However, some sheltered spots may even dip
into the low 50s. Patchy fog is possible late tonight and into
tomorrow morning, especially across the coastal plain.

&&

.SHORT TERM /MONDAY/...
As of 2:30 PM Sunday...Heights will fall ahead of an approaching
cold front set to pass ENC late Monday afternoon/early evening.
Prior to the FROPA, conditions will be warm and slightly muggy
with highs in the low to mid 80s across the coastal plain and
upper 70s along the OBX with dewpoints in the mid 60s.
Instability will be limited and most of the moisture associated
with this front will be below 850, so nothing more than a few
scattered light showers producing less than 0.1" are expected.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 430 AM Sunday...A cold front with limited moisture will
push across ENC on Monday followed by high pressure building in
Tuesday through the end of the week. TC Milton is expected to
pass well south of the area Thursday.

Tuesday through Saturday...An upper cut-off slow will slowly
push eastward across southern Quebec and northern New England
through the period with sfc high pressure building in from the
northwest bringing seasonably cool temps and comfortable
dewpoints in the 40s and 50s. Skies will be most sunny Tuesday
and Wednesday but will see a bit more clouds Thursday and TC
Milton moves off the FL coast into the western Atlantic well
south of the area. At this time, guidance showing most of the
precip remaining south of the area but could see a few showers
across the southern coastal waters. Expect increasing NE winds
as gradients tighten between high pressure across the Mid-
Atlantic and the tropical system. Main impacts from the system
are expected across the waters and beaches with an increased rip
current, large surf and dangerous boating conditions. There may
also be a threat of minor coastal flooding with prolonged
moderate to strong NE winds including the threat of dune erosion
and ocean overwash in vulnerable locations. Temps will be below
normal through the period with highs in the low to mid 70s most
days, though increased clouds and stronger NE winds expected to
keep temps in the upper 60s to around 70 on Thursday. Lows will
generally be in the upper 40s to lower 50s inland upper 50s and
lower 60s closer to the coast.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /Through/...
As of 1:15 PM Sunday...VFR conditions will continue through the
remainder of the day with mostly sunny skies and light
northeasterly winds. Another round of fog and low stratus are
possible tonight, especially for far western terminals, but
development isn't as likely or expected to be as widespread as
early this morning. Mostly clear skies and light to calm winds
will allow for excellent radiational cooling and the development
of a nocturnal inversion. This, accompanied with greater ground
moisture from the last night's rain, make areas west of Highway
17 the most likely to see fog. Areas closer to the coast still
have a chance at seeing some fog develop, but it will likely be
more patchy in nature. Any fog should burn off by 12-13Z with
all terminals returning to VFR. Scattered low clouds around
3000-4000 ft will develop tomorrow morning and spread from west
to east as moisture increases ahead of an approaching cold
front.

LONG TERM /Monday through Thursday/...
As of 5 AM Sunday...Mainly VFR conditions expected Monday but a
cold front with limited will push across rtes Monday afternoon
and evening that could bring isolated showers and perhaps
brief MVFR conditions. High pressure with a much drier airmass
builds into the area Tuesday through Thursday with VFR
conditions prevailing.

&&

.MARINE...
SHORT TERM /Through Monday/...
As of 3:15 PM Sunday...Impacts from Hurricane Kirk are being
felt across the coastal waters with latest obs showing 3-5 ft at
13-15 seconds. Swell will increase through tomorrow and top out
at 5-6 ft at 15-16 seconds. After a cold front passes early
tomorrow evening, 5-10 kt NE winds will become variable but then
return to the NE and increase to 15-20 kt during the overnight
hours. SCAs continue for waters south of Oregon Inlet with the
SCA for the waters north of Oregon Inlet beginning at 6 AM
Monday morning. Due to the long period swells, a High Surf
Advisory is in effect from Oregon Inlet to Cape Lookout from 8
PM tonight through midnight Tuesday.

LONG TERM /Monday through Thursday/...
As of 530 AM Sunday...A cold front will approach the waters
Monday with SW winds around 5-10 kt expected ahead of the front.
The front will push across the waters Monday evening with winds
becoming north to northeast around 10-20 kt late Monday night
into Wednesday as high pressure builds in from the northwest.
Long periods swells from distant Hurricane Kirk will peak Monday
with seas around 4-6 ft with a dominant period around 15-16
seconds on Monday and 3-5 ft with a 13-14 second swell on
Tuesday. TC Milton is expected to push across the FL peninsula
on Wednesday then pass south of the waters on Thursday bringing
tightening pressure gradients and building seas across the
waters. Currently guidance showing strong SCA to low end
Gale/Tropical Storm conditions (mainly in gusts) Wednesday night
into Friday with seas building to 6-10 ft.

&&

.TIDES/COASTAL FLOODING...
As of 3 PM Sun...Long period swell arriving from distant
Hurricane Kirk will bring an increased risk for elevated rip
currents, dangerous surf, and ocean overwash especially across
the more vulnerable areas and areas where the dunes have been
compromised along the Outer Banks and Crystal Coast. These swell
will begin to impact the beaches today and peak on Monday before
gradually fading Tuesday into Wednesday.

TC Milton is expected to pass well south of the area on Thursday
large swell from this system will likely impact the beaches
for the latter half of the week. Prolonged moderate NE winds
through the week will increase Thursday as gradients tighten
between high pressure centered northwest of the area and TC
Milton which could also bring a threat of minor sound-side
flooding across the southern portions of the Pamlico Sound,
Neuse River and eastern Carteret County.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
     203>205.
     High Surf Advisory from 8 PM this evening to midnight EDT
     Monday night for NCZ196-204-205.
MARINE...Small Craft Advisory from 6 AM Monday to 5 AM EDT Tuesday for
     AMZ150.
     Small Craft Advisory until 5 AM EDT Tuesday for AMZ152-154.
     Small Craft Advisory until 6 PM EDT Monday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...OJC
SHORT TERM...OJC
LONG TERM...SK
AVIATION...OJC/SK
MARINE...OJC/SK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Oct 5, 8:28 PM EDT, 23 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
828 PM EDT Sat Oct 5 2024

NCZ029-044>047-079>081-090>092-094-193-194-198-070030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
828 PM EDT Sat Oct 5 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-070030-
Ocracoke Island-
828 PM EDT Sat Oct 5 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Minor coastal flooding will be possible around the time of high
tide tonight. Increased wave action may lead to ocean overwash for
vulnerable areas and a persistent northerly wind may lead to
inundation up to one foot for soundside locales.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Long period swell from distant hurricane Kirk could bring a threat
for an elevated rip current risk, high surf, and ocean overwash to
vulnerable areas and where dune structures have been compromised
across oceanside portions of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-199-070030-
West Carteret-Coastal Onslow-
828 PM EDT Sat Oct 5 2024

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Minor coastal flooding will be possible around the time of high
tide tonight. Increased wave action may lead to ocean overwash for
vulnerable areas and a persistent northerly wind may lead to
inundation up to one foot for soundside locales.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Long period swell from distant hurricane Kirk could bring a threat
for an elevated rip current risk, high surf, and ocean overwash to
vulnerable areas and where dune structures have been compromised
across oceanside portions of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-070030-
Northern Outer Banks-
828 PM EDT Sat Oct 5 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Elevated water levels and strengthening swell may lead to ocean
overwash issues for vulnerable locales around the time of high tide.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Long period swell from distant hurricane Kirk could bring a threat
for an elevated rip current risk, high surf, and ocean overwash to
vulnerable areas and where dune structures have been compromised
across oceanside portions of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-070030-
Hatteras Island-
828 PM EDT Sat Oct 5 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Elevated water levels and strengthening swell may lead to ocean
overwash issues for vulnerable locales, and persistent northerly
winds may lead to minor sound-side coastal flooding around the time
of high tide tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Long period swell from distant hurricane Kirk could bring a threat
for an elevated rip current risk, high surf, and ocean overwash to
vulnerable areas and where dune structures have been compromised
across oceanside portions of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-070030-
East Carteret-
828 PM EDT Sat Oct 5 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Minor coastal flooding will be possible around the time of high
tide tonight. Increased wave action may lead to ocean overwash for
vulnerable areas and a persistent northerly wind may lead to
inundation up to one foot for soundside locales.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Moderate Rip Current Risk.

Long period swell from distant hurricane Kirk could bring a threat
for an elevated rip current risk, high surf, and ocean overwash to
vulnerable areas and where dune structures have been compromised
across oceanside portions of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.